Scattering of electromagnetic waves by thin dielectric planar structures

Habib Ammari, Hyeonbae Kang, Fadil Santosa

Research output: Contribution to journalArticlepeer-review

18 Scopus citations

Abstract

The problem of scattering of electromagnetic waves by a thin dielectric planar structure is considered. If the squared index of refraction of the scatterer scales as 1/h, where h is the thickness of the structure, we show that an approximate solution to the scattering problem can be obtained by a perturbation method. The approximate solution consists of two terms, the zeroth order term and the first order corrector, both of which can be found by solving 2-D integral equations for 3-D problems. We provide error estimates for the approximation. Therefore, the method described in this work can be viewed as a computational approach which can potentially greatly simplify scattering calculations for problems involving thin scatterers.

Original languageEnglish (US)
Pages (from-to)1329-1342
Number of pages14
JournalSIAM Journal on Mathematical Analysis
Volume38
Issue number4
DOIs
StatePublished - Dec 1 2006

Keywords

  • Approximate solution
  • Asymptotics
  • Electromagnetic scattering
  • Error estimates
  • Maxwell's equations

Fingerprint Dive into the research topics of 'Scattering of electromagnetic waves by thin dielectric planar structures'. Together they form a unique fingerprint.

Cite this